Alert archive / Tennessee / High Wind Warnings in 2014

High Wind Warning 4, NWS Morristown, TN

October 13, 201410 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia

NWS Morristown, TN issued this high wind warning at Oct 13, 2014, 11:34 AM EDT for 10 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia. It took effect at Oct 13, 2014, 8:00 PM EDT. It was in force for 24 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 13, 2014, 11:34 AM EDT (15:34 UTC)
In effect from
Oct 13, 2014, 8:00 PM EDT
Expired
Oct 14, 2014, 8:07 PM EDT
In force
24 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, McMinn County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA

The radar

The Knoxville radar (KMRX), 47 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 12:00 AM EDTNON-TSTM WND GST 458 S Maryville, TNWIND GUST OF 45 MPH RECORDED AT LOOK ROCK.
Oct 14, 12:00 AM EDTNON-TSTM WND GST 632 W Gatlinburg, TNWIND GUST OF 63 MPH RECORDED AT COVE MOUNTAIN FIRE TOWER.
Oct 14, 3:00 AM EDTTSTM WND DMGEtowah, TNONE TREE DOWN NEAR ETOWAH.
Oct 14, 3:22 AM EDTNON-TSTM WND GST 504 Ne Walland, TNWIND GUST UP TO 50 MPH IN THE FOOTHILLS OF CHILHOWEE MOUNTAIN. ELEVATION WAS 2861 FEET MSL.
Oct 14, 7:00 AM EDTNON-TSTM WND DMG5 S Newport, TNTWO TREES DOWN AROUND THE EDWINA COMMUNITY IN THE FOOTHILLS.
Oct 14, 8:15 AM EDTTSTM WND GST 65Camp Creek, TNWIND GUST OF 65 MPH AT THE NOAA WIND TOWER AT CAMP CREEK ELEMENTARY SCHOOL.
Oct 14, 8:15 AM EDTNON-TSTM WND GST 65Camp Creek, TNCORRECTED TO NON-TSTM WND GST...WIND GUST OF 65 MPH AT THE NOAA WIND TOWER AT CAMP CREEK ELEMENTARY SCHOOL.
Oct 14, 8:15 AM EDTNON-TSTM WND GST 65Camp Creek, TNWIND GUST OF 65 MPH MEASURED AT THE NOAA WIND TOWER AT CAMP CREEK ELEMENTARY SCHOOL.
Oct 14, 8:30 AM EDTTSTM WND DMGPigeon Forge, TNCOUPLE TREES DOWN IN THE PINE MOUNTAIN AREA.
Oct 14, 10:00 AM EDTNON-TSTM WND GST 485 Nne Buladean, TNWIND GUST TO 48 MPH NEAR ROAN MOUNTAIN AT 3550 FT MSL.
Oct 14, 10:00 AM EDTNON-TSTM WND DMGTellico Plains, TNNUMEROUS TREES DOWN IN AND AROUND TELLICO PLAINS THROUGHOUT THE DAY.
Oct 14, 11:00 AM EDTNON-TSTM WND GST 692 W Gatlinburg, TNWIND GUST TO 69 MPH AT COVE MOUNTAIN FIRE TOWER.
Oct 14, 11:30 AM EDTNON-TSTM WND GST 481 Ssw Citico, TNWIND GUST TO 48 MPH AT THE TELLICO RAWS SITE.
Oct 14, 12:00 PM EDTNON-TSTM WND DMG2 E Gatlinburg, TNSEVERAL TREEES DOWN IN THE GREENBRIER AREA...WITH CLOSED ROADS INCLUDING BALSAM MOUNTAIN ROAD AND LITTLE RIVER ROAD.
Oct 14, 12:00 PM EDTNON-TSTM WND DMGCamp Creek, TNNUMEROUS TREES DOWN NEAR THE FOOTHILLS...INCLUDING CAMP CREEK...GREYSTONE...AND CEDAR CREEK.
Oct 14, 3:00 PM EDTNON-TSTM WND GST 78Camp Creek, TNWIND GUST OF 78 MPH MEASURED AT THE NOAA WIND TOWER AT CAMP CREEK ELEMENTARY SCHOOL.
Oct 14, 7:00 PM EDTFLASH FLOODGatlinburg, TNWATER TOPPED AND CLOSED AQUARIUM BRIDGE AT GREYSTONE HEIGHTS RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
436 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WWUS74 KMRX 131534
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1134 AM EDT MON OCT 13 2014

...HIGH WINDS POSSIBLE IN THE SOUTHERN APPALACHIANS AND ADJACENT
FOOTHILLS TONIGHT AND TUESDAY...

.A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE TONIGHT AND
THROUGH THE DAY TUESDAY. THIS SYSTEM WILL TIGHTEN THE PRESSURE
GRADIENT ACROSS THE REGION PRODUCING STRONG AND GUSTY WINDS OVER
THE MOUNTAINS AND ADJACENT FOOTHILLS MONDAY NIGHT AND TUESDAY.

TNZ018-040>047-071>074-085>087-VAZ006-008-140400-
/O.UPG.KMRX.HW.A.0004.141014T0000Z-141015T0000Z/
/O.NEW.KMRX.HW.W.0004.141014T0000Z-141015T0000Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON...
ABINGDON
1134 AM EDT MON OCT 13 2014

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 65 MPH WILL
  BE POSSIBLE AT TIMES ACROSS SOME OF THE HIGHER ELEVATIONS AND
  FOOTHILLS.

* TIMING...TONIGHT AND TUESDAY.

* IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE DUE
  TO FALLING TREES AND POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. MOTORISTS SHOULD USE
CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.

&&

$$

TD
6 follow-up statements
230 
WWUS74 KMRX 131931
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
331 PM EDT MON OCT 13 2014

...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT
FOOTHILLS TONIGHT AND TUESDAY...

.A STRONG STORM SYSTEM AND ITS ASSOCIATED COLD FRONT WILL SLOWLY
MOVE EASTWARD ACROSS THE TENNESSEE RIVER VALLEY TONIGHT AND INTO
TUESDAY. A STRONG SOUTHERLY TO SOUTHEASTERLY WIND FLOW WILL
ACCOMPANY THE COLD FRONT AS IT MOVES INTO THE SOUTHERN APPALACHIAN
REGION. AS A RESULT...HIGH WINDS DUE TO MOUNTAIN WAVES WILL LIKELY
DEVELOP TONIGHT AND TUESDAY AROUND THE MOUNTAINS AND THEIR ADJACENT
FOOTHILLS.


TNZ018-040>047-071>074-085>087-VAZ006-008-140345-
/O.CON.KMRX.HW.W.0004.141014T0000Z-141015T0000Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON...
ABINGDON
331 PM EDT MON OCT 13 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
8 PM EDT TUESDAY...

* EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN
  EXCESS OF 60 MPH ARE EXPECTED OVER THE MOUNTAINS AND THEIR
  ADJACENT FOOTHILLS.

* TIMING...TONIGHT AND TUESDAY.

* IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE DUE
  TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION
  IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS...ESPECIALLY THOSE
  IN HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. 

&&

$$

NCZ060-061-TNZ012>015-035-036-067-081>083-098-102-VAZ001-002-
140345-
/O.NEW.KMRX.WI.Y.0011.141014T0400Z-141015T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON-
ROANE-SEQUATCHIE-BLEDSOE-RHEA-MARION-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...WARTBURG...CLINTON...
OAK RIDGE...KINGSTON...DUNLAP...PIKEVILLE...DAYTON...JASPER...
DUCKTOWN...JONESVILLE...WISE...NORTON
331 PM EDT MON OCT 13 2014

...WIND ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 8 PM EDT /7 PM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 8 PM EDT /7 PM CDT/ TUESDAY. 

* EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS UP TO
  50 MPH ARE EXPECTED OVER THE HIGHER ELEVATIONS AND THEIR
  ADJACENT FOOTHILLS.

* TIMING...AFTER MIDNIGHT TONIGHT AND INTO TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN
  DRIVING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. 

&&

$$

DMG
608 
WWUS74 KMRX 140128
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
928 PM EDT MON OCT 13 2014

...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT
FOOTHILLS TONIGHT AND TUESDAY...

.A STRONG STORM SYSTEM AND ITS ASSOCIATED COLD FRONT WILL SLOWLY
MOVE EASTWARD ACROSS THE TENNESSEE RIVER VALLEY OVERNIGHT AND INTO
TUESDAY. A STRONG SOUTHERLY TO SOUTHEASTERLY WIND FLOW WILL
ACCOMPANY THE COLD FRONT AS IT MOVES INTO THE SOUTHERN APPALACHIAN
REGION. AS A RESULT...HIGH WINDS DUE TO MOUNTAIN WAVES WILL LIKELY
DEVELOP TONIGHT AND TUESDAY AROUND THE MOUNTAINS AND THEIR ADJACENT
FOOTHILLS.

TNZ018-040>047-071>074-085>087-VAZ006-008-141100-
/O.CON.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON...
ABINGDON
928 PM EDT MON OCT 13 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...

* EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN 
  EXCESS OF 60 MPH ARE EXPECTED OVER THE MOUNTAINS AND THEIR 
  ADJACENT FOOTHILLS. 

* TIMING...TONIGHT AND TUESDAY.

* IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE 
  DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE 
  CAUTION IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... 
  ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.

&&

$$

NCZ060-061-TNZ012>015-035-036-067-081>083-098-102-VAZ001-002-
141100-
/O.CON.KMRX.WI.Y.0011.141014T0400Z-141015T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON-
ROANE-SEQUATCHIE-BLEDSOE-RHEA-MARION-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...WARTBURG...CLINTON...
OAK RIDGE...KINGSTON...DUNLAP...PIKEVILLE...DAYTON...JASPER...
DUCKTOWN...JONESVILLE...WISE...NORTON
928 PM EDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
TUESDAY...

* EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS UP 
  TO 50 MPH ARE EXPECTED OVER THE HIGHER ELEVATIONS AND THEIR 
  ADJACENT FOOTHILLS. 

* TIMING...AFTER MIDNIGHT TONIGHT AND INTO TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
564 
WWUS74 KMRX 140746
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
346 AM EDT TUE OCT 14 2014

...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT
FOOTHILLS TODAY...

.A STRONG STORM SYSTEM WILL PUSH ITS ASSOCIATED COLD FRONT SLOWLY
EASTWARD ACROSS THE TENNESSEE RIVER VALLEY TODAY. A STRONG
SOUTHERLY TO SOUTHEASTERLY WIND FLOW WILL OCCUR AHEAD OF THE COLD
FRONT AS IT MOVES INTO THE SOUTHERN APPALACHIAN REGION. AS A
RESULT...HIGH WINDS DUE TO MOUNTAIN WAVES ARE LIKELY TODAY AROUND
THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS.

TNZ018-040>047-071>074-085>087-VAZ006-008-141600-
/O.CON.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON...
ABINGDON
346 AM EDT TUE OCT 14 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN 
  EXCESS OF 60 MPH ARE EXPECTED OVER THE MOUNTAINS AND THEIR 
  ADJACENT FOOTHILLS. 

* TIMING...THROUGH TODAY.

* IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE 
  DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE 
  CAUTION IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... 
  ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.

&&

$$

NCZ060-061-TNZ012>015-035-036-067-081>083-098-102-VAZ001-002-
141600-
/O.CON.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON-
ROANE-SEQUATCHIE-BLEDSOE-RHEA-MARION-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...WARTBURG...CLINTON...
OAK RIDGE...KINGSTON...DUNLAP...PIKEVILLE...DAYTON...JASPER...
DUCKTOWN...JONESVILLE...WISE...NORTON
346 AM EDT TUE OCT 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

* EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO AROUND
  40 MPH ARE EXPECTED OVER SOME OF THE HIGHER ELEVATIONS.

* TIMING...THROUGH TODAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
921 
WWUS74 KMRX 141505
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1105 AM EDT TUE OCT 14 2014

...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT
FOOTHILLS TODAY...

.A STRONG STORM SYSTEM WILL PUSH AN ASSOCIATED COLD FRONT SLOWLY
EASTWARD ACROSS THE EASTERN TENNESSEE RIVER VALLEY THIS AFTERNOON
AND EARLY EVENING. STRONG SOUTH TO SOUTHEAST WINDS WILL OCCUR
AHEAD OF THE COLD FRONT AS IT MOVES INTO THE SOUTHERN APPALACHIAN
MOUNTAINS. AS A RESULT...HIGH WINDS DUE TO MOUNTAIN WAVES ARE
LIKELY TODAY AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS.
WINDS OUTSIDE THESE AREAS OVER THE CUMBERLAND PLATEAU AND HIGHER
ELEVATIONS OF SOUTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA WILL
WILL ALSO BE STRONG. 

TNZ018-040>047-071>074-085>087-VAZ006-008-150000-
/O.CON.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON...
ABINGDON
1105 AM EDT TUE OCT 14 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN 
  EXCESS OF 60 MPH ARE EXPECTED OVER THE MOUNTAINS AND THEIR 
  ADJACENT FOOTHILLS. 

* TIMING...THROUGH TODAY.

* IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE 
  DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE 
  CAUTION IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... 
  ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.

&&

$$

NCZ060-061-TNZ012>015-035-036-067-081>083-098-102-VAZ001-002-
150000-
/O.CON.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON-
ROANE-SEQUATCHIE-BLEDSOE-RHEA-MARION-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...WARTBURG...CLINTON...
OAK RIDGE...KINGSTON...DUNLAP...PIKEVILLE...DAYTON...JASPER...
DUCKTOWN...JONESVILLE...WISE...NORTON
1105 AM EDT TUE OCT 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

* EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO 
  AROUND 40 MPH ARE EXPECTED OVER SOME OF THE HIGHER ELEVATIONS. 

* TIMING...THROUGH TODAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$

TD
655 
WWUS74 KMRX 141943
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
343 PM EDT TUE OCT 14 2014

...HIGH WINDS EXPECTED OVER THE MOUNTAINS AND THEIR ADJACENT
FOOTHILLS THROUGH EARLY EVENING...

.A COLD FRONT WITH A STRONG WIND FIELD WILL SLOWLY MOVE EASTWARD
ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA THIS EVENING.
STRONG SOUTHERLY TO SOUTHEASTERLY WINDS WILL OCCUR AHEAD OF THIS
COLD FRONT...WITH HIGH WINDS DUE TO MOUNTAIN WAVES CONTINUING OVER
THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS.


TNZ087-150000-
/O.CAN.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/
/O.EXA.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/
SOUTHEAST MONROE-
INCLUDING THE CITY OF...COKER CREEK
343 PM EDT TUE OCT 14 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO
  AROUND 40 MPH EXPECTED AROUND THE HIGHER ELEVATIONS.

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$

TNZ085-086-142045-
/O.CAN.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/
MCMINN-NORTHWEST MONROE-
INCLUDING THE CITIES OF...ATHENS...MADISONVILLE
343 PM EDT TUE OCT 14 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DIMINISHED BELOW WARNING CRITERIA.

$$

TNZ012>015-035-036-067-081>083-098-142045-
/O.CAN.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-ANDERSON-ROANE-
SEQUATCHIE-BLEDSOE-RHEA-MARION-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...WARTBURG...CLINTON...OAK RIDGE...KINGSTON...DUNLAP...
PIKEVILLE...DAYTON...JASPER
343 PM EDT TUE OCT 14 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA.

$$

TNZ018-040>047-071>074-VAZ006-008-150000-
/O.CON.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...LEBANON...ABINGDON
343 PM EDT TUE OCT 14 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS IN
  EXCESS OF 60 MPH OVER THE MOUNTAINS AND THEIR ADJACENT
  FOOTHILLS.

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE 
  DUE TO FALLING TREES AND POWER OUTAGES. MOTORISTS SHOULD USE 
  CAUTION IN THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS... 
  ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT
TIMES.

&&

$$

NCZ060-061-TNZ102-VAZ001-002-150000-
/O.CON.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/
CHEROKEE-CLAY-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN...
JONESVILLE...WISE...NORTON
343 PM EDT TUE OCT 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* EVENT...SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO
  AROUND 40 MPH EXPECTED AROUND THE HIGHER ELEVATIONS.

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN 
  DRIVING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
556 
WWUS74 KMRX 150007
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
807 PM EDT TUE OCT 14 2014

...STRONG AND GUSTY WINDS TO DECREASE BY MIDNIGHT...

.A STRONG COLD FRONT HAD PASSED EAST THROUGH ALL BUT EXTREME
NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA LATE THIS EVENING. A
WIND ADVISORY REPLACES THE HIGH WIND WARNING FOR THESE AREAS...
WITH SOME GUSTS POSSIBLE UP TO 50 MPH THROUGH MIDNIGHT.

TNZ018-040>047-071>074-VAZ006-008-150400-
/O.CAN.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/
/O.NEW.KMRX.WI.Y.0012.141015T0007Z-141015T0400Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...LEBANON...ABINGDON
807 PM EDT TUE OCT 14 2014

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS UP TO
  50 MPH OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS.

* TIMING...THROUGH MIDNIGHT EDT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN
  DRIVING. MOTORISTS SHOULD ALSO BE ALERT FOR POSSIBLE DOWNED TREES
  OR POWER LINES FROM STRONGER WIND GUSTS EARLIER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT
TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

NCZ060-061-TNZ087-102-VAZ001-002-150115-
/O.CAN.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-LEE-WISE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK...
DUCKTOWN...JONESVILLE...WISE...NORTON
807 PM EDT TUE OCT 14 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY...FOR THE SOUTHERN MOUNTAINS OF EAST TENNESSEE...
SOUTHWESTERN NORTH CAROLINA...AS WELL AS LEE AND WISE COUNTIES OF
SOUTHWESTERN VIRGINIA.

A STRONG COLD FRONT HAD PASSED EAST AND WINDS HAD DECREASED TO 15
TO 25 MPH OVER THE WIND ADVISORY AREA...ALLOWING THE ADVISORY TO
EXPIRE. 

$$

TG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Oct 13, 7:34 AM EDT, 4 hours earlier.

Area forecast discussion, Oct 13, 7:34 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
734 AM EDT MON OCT 13 2014

.AVIATION...A SLOW MOVING LOW PRESSURE SYSTEM WILL APPROACH TONIGHT.
SOME SHOWERS AND POSSIBLE THUNDER AROUND MAINLY TONIGHT. ONCE ANY
MORNING LOW CLOUDS LIFT...DOWNSLOPE WINDS SHOULD HELP TO KEEP CIGS
UP AT TYS AND TRI...BUT LOWER CIGS EXPECTED TO COME BACK INTO CHA
LATE IN THE PERIOD. WINDS WILL PICK UP TODAY FROM THE SOUTHEAST TO
SOUTHWEST.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY EVENING FOR
     BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-MCMINN-
     NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
     NORTHWEST GREENE-NORTHWEST MONROE-SEVIER SMOKY MOUNTAINS-
     SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI-
     WASHINGTON TN.

VA...HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY EVENING FOR
     RUSSELL-WASHINGTON.

&&
Hazardous weather outlook, Oct 13, 4:06 AM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
406 AM EDT MON OCT 13 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-140815-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
406 AM EDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A STRONG STORM SYSTEM AND ITS ASSOCIATED COLD FRONT WILL APPROACH
TONIGHT. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE
AREA. SOME OF THESE STORMS MAY BE STRONG TO SEVERE TONIGHT MAINLY
OVER AND NEAR THE CUMBERLAND PLATEAU...WITH DAMAGING WINDS THE
PRIMARY THREAT...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT.
IN ADDITION...STRONG WINDS MAY DEVELOP OVER SOME OF THE MOUNTAINS
AND THEIR ADJACENT FOOTHILLS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE TUESDAY AS
THE FRONT PROGRESSES EASTWARD INTO THE AREA. DAMAGING WIND WILL BE
THE PRIMARY THREAT...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT.
STRONG WINDS WILL CONTINUE TO BE POSSIBLE ACROSS THE MOUNTAINS AND
THEIR ADJACENT FOOTHILLS TUESDAY AS WELL. DUE TO THE SLOW PROGRESS
OF THE FRONT ACROSS THE AREA...FLOODING WILL BE A THREAT FOR
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE MONDAY NIGHT THROUGH EARLY TUESDAY
EVENING.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 9:45 PM EDTSpecial Weather StatementMRXPolk60 min
Oct 13, 3:31 PM EDTWind AdvisoryMRXAnderson, Bledsoe, Campbell, Claiborne, Hancock, Marion and 7 more29 hr
Oct 13, 3:51 PM EDTFlood WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more24 hr

Nearby

High Wind Warnings in Tennessee, 2014High Wind Warnings in Virginia, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.